MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE 2 BD SYRINGE 0.5ML 31G 6MM S/C U-100 RELION; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL - DIABETES CARE 2 BD SYRINGE 0.5ML 31G 6MM S/C U-100 RELION; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 328520
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that liquid comes out of the 2 bd syringe 0.5ml 31g 6mm s/c u-100 relion when plunger is moved.The following information was provided by the initial reporter: consumer reported finding in all packets 3-6 syringes liquid comes out of needle when plunger is moved.
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each additional lot number is as follows: medical device lot #: 2087334, medical device expiration date: 30-apr-2027, device manufacture date: 28-mar-2022, medical device lot #: unknown , medical device expiration date: unknown, device manufacture date: unknown.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 24-feb-2023.H6: investigation summary; customer returned (2) 0.5ml insulin syringes in an open polybag from lot# 2087334.The customer reported liquid coming out of the needle when the plunger is moved.The samples were examined, then tested for plunger rod movement.No liquid dispensed from either cannula as the plunger rods were exercised or fully depressed.The alleged issue could not be confirmed based on the samples returned for investigation.A review of the device history record was completed for batch# 2087334.All inspections and challenges were performed per the applicable operations qc specifications.Embecta was not able to duplicate or confirm the customer¿s indicated failure.Root cause cannot be determined at this time as the issue is unconfirmed.H3 other text : see h10.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.A review of the device history record was completed for batch# 2087334.All inspections and challenges were performed per the applicable operations qc specification.
 
Event or Problem Description

Brand Name
2 BD SYRINGE 0.5ML 31G 6MM S/C U-100 RELION
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15432731
Report Number1920898-2022-00621
Device Sequence Number12221367
Product Code FMI
UDI-Device Identifier00681131138369
UDI-Public00681131138369
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number328520
Device Catalogue Number328520
Device Lot NumberSEE H.10
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2022
Supplement Date Received by Manufacturer09/22/2022
03/01/2023
Initial Report FDA Received Date09/15/2022
Supplement Report FDA Received Date10/01/2022
03/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown